Flood, Coshocton
- When
- March 9, 5:15 PM EST to March 19, 5:00 AM EST
- Where
- Coshocton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
8 ft at 6 PM on 11th. 3 ft at 12:00 AM the morning of the 16th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
The Muskingum River at Coshocton first rose above flood stage, 13 ft, 5:15 PM on 9th; it crested at 13.8 ft at 6 PM on 11th. The river rose again above flood stage (13 ft) at 10 PM on 13th; it crested at 14.3 ft at 12:00 AM the morning of the 16th. The river finally fell below flood stage by 5 AM on 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 9, 2:15 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EST SUN MAR 9 2003 REGARDING THE UPPER LEVEL FLOW PATTERN...LATEST GFS LONG TERM SOLUTION FAIRLY SIMILAR TO PREVIOUS RUNS...WITH THE CURRENT PACIFIC COAST LONG WAVE RIDGE IN THE NORTHERN JET STREAM...MOVING TO THE MIDWEST BY THE COMING WEEKEND. THEN NEXT WEEK...A TROUGH IN THE SOUTHERN JET STREAM...MOVES FROM THE CALIFORNIA COAST TO THE MISSISSIPPI VALLEY BY THE WEEKEND OF MARCH 21-23. THIS SCENARIO KEEPS THE UPPER OHIO VALLEY UNDER DRY NORTHWEST FLOW INTO EARLY NEXT WEEK...SO ANY FRONTAL PASSAGES WILL GIVE LIGHT PRECIPITATION. AS THE RIDGE GETS CLOSER...TEMPERATURES WILL MODERATE TO SEASONABLE LEVELS BY THE WEEKEND. NEXT WEEKS TROUGH MOVEMENT WILL LEAD TO A WETTER SPLIT FLOW SCENARIO BY THE WEEKEND OF MARCH 21-23. IN THE SHORT-TERM...THE GFS SHOWS WEAK FRONTAL PASSAGES TUESDAY NIGHT...THURSDAY...AND FRIDAY NIGHT. PER GFS SOUNDINGS...PRECIPITATION TYPE WILL BE MAINLY RAIN SHOWERS...BUT THERE CAN BE FLURRIES EITHER AT THE START OR THE END OF EACH PRECIPITATION PERIOD. FOR TEMPERATURES...WENT WITH A BLEND OF ETA, NGM, AND GFS(AVN) MOS FOR DAYS 1-2...THEN CLOSE TO GFS(MRF) ENSEMBLE MEAN VALUES FOR DAYS 4-7. ...GIORDANO .PBZ... MD...NONE OH...NONE PA...NONE WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EST SUN MAR 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
117 PM EST SUN MAR 9 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM UPPER BURRELL PA WIND DAMAGE
03/08/03 WESTMORELAND NUMEROUS TREES DOWN ALONG
OAKLAKE RD. (LAW ENF)The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342758.